Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 30, 2006, 10:29 PM CST for Fannin County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2006, 10:29 PM CST (04:29 UTC)
- Expired
- Mar 30, 2006, 11:30 PM CST
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 151 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 10:43 PM CST | HAIL 1 | Trenton, TX | CITY OF TRENTON SW FANNIN COUNTY...HEAVY RAIN WINDS 40-50 MPH AND QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:39 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 310429 SVRFWD TXC147-310530- /O.NEW.KFWD.SV.W.0039.060331T0429Z-060331T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1029 PM CST THU MAR 30 2006 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FANNIN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1130 PM CST * AT 1029 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF BONHAM...MOVING EAST AT 25 MPH. THIS STORM WAS CAPABLE OF PRODUCING BASEBALL SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEONARD BY 1045 PM 9 MILES SOUTH OF BONHAM STATE PARK BY 1050 PM BAILEY BY 1055 PM FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. LAT...LON 3354 9637 3335 9637 3342 9586 3384 9586 $$
3 follow-up statements
000 WWUS54 KFWD 310453 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1050 PM CST THU MAR 30 2006 TXC147-310530- /O.CON.KFWD.SV.W.0039.000000T0000Z-060331T0530Z/ FANNIN TX- 1050 PM CST THU MAR 30 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CST FOR FANNIN COUNTY... AT 1050 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF BONHAM...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BAILEY AND 8 MILES SOUTH OF BONHAM STATE PARK BY 1100 PM LADONIA BY 1120 PM THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 3354 9637 3335 9637 3342 9586 3384 9586 $$ 92
000 WWUS54 KFWD 310515 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1114 PM CST THU MAR 30 2006 TXC147-310530- /O.CON.KFWD.SV.W.0039.000000T0000Z-060331T0530Z/ FANNIN TX- 1114 PM CST THU MAR 30 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CST FOR SOUTHEASTERN FANNIN COUNTY... AT 1114 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTH OF BONHAM...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LADONIA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 3352 9616 3338 9620 3342 9586 3350 9584 $$ 92
000 WWUS54 KFWD 310530 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1130 PM CST THU MAR 30 2006 TXC147-310540- /O.EXP.KFWD.SV.W.0039.000000T0000Z-060331T0530Z/ FANNIN TX- 1130 PM CST THU MAR 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FANNIN COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 1130 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED AND WAS NO LONGER SEVERE...BUT REMAINS STRONG WITH VERY HEAVY RAINFALL. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FRIDAY MORNING FOR NORTHEASTERN TEXAS. LAT...LON 3352 9616 3338 9620 3342 9586 3350 9584 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 9:28 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Mar 30, 9:28 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 928 PM CST THU MAR 30 2006 .928 PM UPDATE... WE HAVE UPDATED THE ZONE FORECAST TO INCREASE RAIN CHANCES TO 60 PERCENT IN THE NORTHEASTERN MOST COUNTIES/GRIDS. HAVE ALSO INCREASED POPS A BIT IN THE COUNTIES DIRECTLY SOUTH OF THE 60 PERCENT POPS...AS SOME OF THE MODELS FORECAST PRECIP SPREADING SOUTHEAST WARD LATE THIS EVENING. WE WILL ISSUE ANOTHER UPDATED FORECAST BEFORE MIDNIGHT. #26 && .PREV DISCUSSION... /ISSUED 522 PM CST THU MAR 30 2006/ UPDATE... WE HAVE UPDATE THE ZONES...MAINLY TO INCREASE THE POPS AND CHANCE OF SEVERE WEATHER IN THE NORTHWEST AND NORTHERN COUNTIES. POPS HAVE BEEN RAISED TO 50% IN THE EXTREME NORTHWEST ZONES. #26 PREV DISCUSSION... /ISSUED 520 PM CST THU MAR 30 2006/ AVIATION.... STRONG SOUTH WINDS SHOULD BEGIN TO GRADUALLY DIMINISH AS SUNSET APPROACHES. HAVE NOT MENTIONED ANY CONVECTION IN THE TAFS THROUGH THE PERIOD...AS CONVECTION SHOULD STAY NORTH OF THE METROPLEX. ONLY CONCERN IS THAT IF ENOUGH CONVECTION CONTINUES TO DEVELOP AND TRAIN OVER THE NW CWA...THIS MAY ESTABLISH A COLD POOL AND ALLOW FOR MORE SOUTHEASTWARD PROPAGATION INTO THE LLJ. WILL CONTINUE TO MONITOR BUT CONFIDENCE IN THIS SCENARIO IS LOW ATTM. OTHERWISE...VFR CIGS WILL LOWER TO MVFR AROUND MIDNIGHT AND PERSIST INTO FRI MORNING BEFORE LIFTING AGAIN. TR/92 DISCUSSION... LINE OF THUNDERSTORMS CONTINUES TO MOVE ACROSS OKLAHOMA WITH THE DRYLINE WHILE CONVECTION ALONG THE SOUTHERN END IS SLOW TO DEVELOP. THE ENVIRONMENT IN NORTH TEXAS IS STILL CAPPED BUT THE CIN IS QUICKLY ERODING. A FEW STORMS ALONG THE SOUTHERN EDGE OF THE DRYLINE WILL PROBABLY MOVE ACROSS PORTIONS OF OUR NORTHERN ZONES...WITH THE CHANCE FOR HAIL AND HEAVY DOWNPOURS. THE MODELS STILL KEEP THE DRYLINE OUT OF OUR CWA...THUS HAVE KEPT POPS FOR TONIGHT ALONG THE RED RIVER. AS THE UPPER LEVEL SYSTEM MOVES OUT OF THE PLAINS TONIGHT...A FRONT WILL DRAG TO THE RED RIVER AND STALL THERE UNTIL SATURDAY WHEN IT LIFTS BACK NORTH AS A WARM FRONT. THIS NORTHWARD LIFT IS A RESULT OF ANOTHER SURFACE SYSTEM DEVELOPING OFF THE ROCKIES. THIS SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS ON SUNDAY...MUCH LIKE TODAYS SYSTEM...WITH ANOTHER DRYLINE AND FRONT. THE DRYLINE APPEARS TO MAKE IT INTO OUR FAR WESTERN ZONES BUT NOT MUCH FURTHER BEFORE THE FRONT OVERTAKES IT. THE FRONT WILL MOVE THROUGH MONDAY MORNING BRINGING SLIGHTLY COOLER TEMPERATURES AND WILL QUICKLY CUT OFF THE RAIN CHANCES FOR A FEW DAYS. BEYOND THAT...ANOTHER SYSTEM DEVELOPS OFF THE ROCKIES ON WEDNESDAY BRINGING A DRYLINE THROUGH NORTH TEXAS ON THURSDAY...BUT HAVE KEPT ONLY SLIGHT POPS WITH THIS SYSTEM FOR NOW. DUE TO THE VARIOUS BOUNDARIES AND SURFACE LOWS AFFECTING NORTH TEXAS OVER THE NEXT WEEK...HAVE LEFT POPS IN JUST ABOUT EVERY DAY IN SOME PLACE OR ANOTHER IN NORTH TEXAS. MOST OF THE POPS REMAIN ACROSS THE NORTHERN HALF OF THE CWA DUE MAINLY TO THE STALLED BOUNDARIES AND WEAK DRYLINES PUSHING THROUGH TO THE NORTH OF HERE. WHILE RAIN ACCUMULATIONS ARE NOT VERY BIG...THE CHANCE FOR THUNDERSTORMS EXISTS ALMOST EVERY DAY AS WE TRANSITION INTO A SPRING-LIKE PATTERN. AS OF RIGHT NOW...THE ONLY SEVERE POTENTIAL APPEARS TO BE LATE FRIDAY IN THE EASTERN ZONES AS THE BOUNDARY STALLS AND MAYBE SUNDAY AS THE DRYLINE APPROACHES. TEMPERATURES OVER THE NEXT FEW DAYS WILL BE FAIRLY CONSISTENT AND WARM. HAVE FOLLOWED THE MEXMOS WITH HIGHS AND LOWS...ONLY MAKING A FEW ADJUSTMENTS. JD/82 FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM THURSDAY FOR TXZ091-TXZ092-TXZ093- TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106- TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ129-TXZ130- TXZ131-TXZ132-TXZ133-TXZ134-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145- TXZ156-TXZ157-TXZ158-TXZ159. && .FWD WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL MIDNIGHT FRIDAY FOR TXZ091-TXZ092-TXZ093- TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106- TXZ107. && /26
Hazardous weather outlook, Mar 30, 9:30 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 930 PM CST THU MAR 30 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-312115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 930 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT ALONG AND JUST SOUTH OF THE RED RIVER. STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. A FEW OF THESE STORMS COULD BE SEVERE... PRODUCING DAMAGING WINDS AND LARGE HAIL. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE SLIGHT RISK AREA ALONG AND JUST SOUTH OF THE RED RIVER TONIGHT. 92
In the hours before
Local storm report, Mar 30, 8:13 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 5 SW POTTSBORO 33.72N 96.73W
03/30/2006 E2.75 INCH GRAYSON TX FIRE DEPT/RESCUE
CONFIRMED FUNNEL 7 MILES WEST OF SHERWOOD SHORES...GOLF
BALL AND BASE BALL SIZE HAIL FALLINGLocal storm report, Mar 30, 8:44 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
844 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG DENISON 33.76N 96.56W
03/30/2006 GRAYSON TX BROADCAST MEDIA
CHANNEL 12 BROADCAST MEDIA REPORTS POWER LINES DOWN SW
DENISON IN GRAYSON COUNTYLocal storm report, Mar 30, 8:58 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
858 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 W GAINESVILLE 33.64N 97.24W
03/30/2006 E1.00 INCH COOKE TX EMERGENCY MNGR
QUARTER SIZE HAIL AT LINDSEY WITH PEA AND NICKLE WITH 40
MPH WINDS AT 1 MILES N OF GAINESVILLELocal storm report, Mar 30, 8:58 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
858 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 W GAINESVILLE 33.64N 97.24W
03/30/2006 E1.00 INCH COOKE TX EMERGENCY MNGR
QUARTER SIZE HAIL AT LINDSEY COVERED THE GROUND...
PEA AND NICKLE SIZE HAIL WITH 40 MPH WINDS 1 MILES
N OF GAINESVILLELocal storm report, Mar 30, 9:02 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL GAINESVILLE 33.64N 97.15W
03/30/2006 E1.00 INCH COOKE TX EMERGENCY MNGR
IN GAINESVILLE RECEIVING NICKLE AND QUARTER SIZE HAILLocal storm report, Mar 30, 10:22 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1022 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL HOWE 33.51N 96.61W
03/30/2006 E1.00 INCH GRAYSON TX PUBLIC
ONE INCH HAIL 608 SOUTH MAPLE...HOWE IN GRAYSON COUNTY
BY PUBLICThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:00 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 30 min |
| Mar 30, 6:11 PM CST | Severe Thunderstorm Warning | FWD | Montague | 43 min |
| Mar 30, 6:38 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 67 min |
| Mar 30, 7:41 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 64 min |
| Mar 30, 7:58 PM CST | Tornado Warning | FWD | Grayson | 47 min |
| Mar 30, 8:41 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 64 min |
| Mar 30, 8:42 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 33 min |
| Mar 30, 8:52 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 53 min |
| Mar 30, 9:10 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 20 min |
| Mar 30, 9:24 PM CST | Flash Flood Warning | FWD | Grayson | 3 hr |
| Mar 30, 9:43 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 47 min |
| Mar 30, 9:45 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 45 min |
| Mar 30, 10:00 PM CST | Tornado Warning | FWD | Grayson | 45 min |
| Mar 30, 10:35 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 55 min |
| Mar 30, 11:07 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.